British journal of clinical pharmacology · 2026
Ceftriaxone-induced liver injury: Incidence, phenotypic characterization and predictive factors.
СтатьяНазвание и аннотация: Перевод в очереди
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Hatem Mohamed, AbuHaweeleh Mohannad N, Rajha Humam Emad, Rahhal Mhd Osama, Hamdan Ahmad, Naseralallah Lina
Аннотация
INTRODUCTION: Ceftriaxone is a widely used third-generation cephalosporin in hospitalized patients. Although generally considered safe, it has been associated with hepatobiliary complications and emerging reports of drug-induced liver injury (DILI). However, data on its true incidence, phenotypic patterns, and predictors remain limited. This study aimed to evaluate the incidence, characterize clinical phenotypes, and identify risk factors for ceftriaxone-induced liver injury.
METHODS: A retrospective cohort study was conducted among adult hospitalized patients who received intravenous ceftriaxone between February 2023 and February 2024. DILI was defined according to predefined biochemical criteria, with additional low-threshold criteria for early detection. Liver injury phenotypes were classified using the R ratio, and severity was graded according to Drug-Induced Liver Injury Network (DILIN) criteria. Multivariable logistic regression was performed to identify independent predictors.
RESULTS: Among 739 patients, 244 (33.0%) developed low-threshold liver test abnormalities, and 143 (19.4%) met biochemical criteria for DILI. Cholestatic injury was the predominant phenotype (46.2%), followed by hepatocellular (29.4%) and mixed patterns (24.5%). Mild and moderate abnormalities occurred in 24.1% and 14.9% of patients, respectively, whereas severe and life-threatening abnormalities were observed in 7.2% and 7.0%. Longer treatment duration (≥6 days), proton pump inhibitor use, and higher baseline alkaline phosphatase were independently associated with increased odds of DILI.
CONCLUSION: Ceftriaxone use was associated with a substantial burden of liver test abnormalities, including clinically meaningful elevations. Careful patient selection, limiting treatment duration, and routine liver monitoring may help mitigate DILI risk.
METHODS: A retrospective cohort study was conducted among adult hospitalized patients who received intravenous ceftriaxone between February 2023 and February 2024. DILI was defined according to predefined biochemical criteria, with additional low-threshold criteria for early detection. Liver injury phenotypes were classified using the R ratio, and severity was graded according to Drug-Induced Liver Injury Network (DILIN) criteria. Multivariable logistic regression was performed to identify independent predictors.
RESULTS: Among 739 patients, 244 (33.0%) developed low-threshold liver test abnormalities, and 143 (19.4%) met biochemical criteria for DILI. Cholestatic injury was the predominant phenotype (46.2%), followed by hepatocellular (29.4%) and mixed patterns (24.5%). Mild and moderate abnormalities occurred in 24.1% and 14.9% of patients, respectively, whereas severe and life-threatening abnormalities were observed in 7.2% and 7.0%. Longer treatment duration (≥6 days), proton pump inhibitor use, and higher baseline alkaline phosphatase were independently associated with increased odds of DILI.
CONCLUSION: Ceftriaxone use was associated with a substantial burden of liver test abnormalities, including clinically meaningful elevations. Careful patient selection, limiting treatment duration, and routine liver monitoring may help mitigate DILI risk.